Kentucky, 2006Damaging Wind in Kentucky, May 18, 2006
May 18, 2006 · NWS JKL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at May 18, 4:02 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, May 18, 4:02 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
502 PM EDT THU MAY 18 2006
.DISCUSSION...
THUNDERSTORMS HAVE DECREASED IN INTENSITY AND HAVE MOVED OUT OF THE
NORTHERN HALF OF THE CWFA. CANCELED THE SEVERE THUNDERSTORM WATCH.
RAIN COOLED AIR HAS ALREADY STARTED THE FOG PATTERN...ESPECIALLY
WHERE THE STORMS HAVE DEPOSITED BETWEEN A QUARTER TO A HALF INCH OF
RAIN. FRUSTRATION RUNNING HIGH WITH NUMEROUS REPORTS OF TREES DOWN
ACROSS THE AREA BUT LITTLE IN THE WAY OF LIGHTNING AND MOST TOPS
ONLY RUNNING 15 TO 20K WITH WINDS BETWEEN 35 TO 45 MPH. WILL CLEAN
UP FROM WATCH AND MONITOR REMAINING SHOWERS. EXPECT ALL PCPN TO EXIT
CWFA BY MIDNIGHT AND WILL ISSUE ADDITIONAL ZONE FCST UPDATE WITH
EXITING PCPN. WILL PROBABLY ADD VALLEY FOG AT THAT TIME AND
EVALUATE NEED FOR POSSIBLE DENSE FOG ADVISORY.
&&
.PREV DISCUSSION...
502 PM EDT THU MAY 18 2006
SHORT TERM...TONIGHT THROUGH SUNDAY MORNING
SHORT WAVE MAKING A STRONG MOVE THROUGH THE AREA. RADAR AND
SATELLITE SHOWING NUMEROUS OUTFLOW BOUNDARIES ACROSS THE REGION.
ALSO...UPSTREAM THUNDERSTORMS HAVE BEEN GENERATING PLENTY OF REPORTS
OF SEVERE WEATHER. EXPECT ACTIVITY TO CONTINUE THROUGH THE EARLY
EVENING. HOWEVER...ALSO EXPECT SEVERE WEATHER POTENTIAL TO DIE OUT
QUICKLY AS SUNSET APPROACHES AND WITH LOSS OF BOUNDARY LAYER
HEATING. MOST SIGNIFICANT THREAT APPEARS TO BE TO THE NORTH AND EAST
OF THE MOUNTAIN PARKWAY. SINCE HWO PRETTY MUCH COVERS THE CURRENT
THREAT...LEFT MENTION OF HAIL AND WINDS OUT OF THE ZONES FOR THOSE
AREAS NOT INCLUDED IN THE SEVERE THUNDERSTORM WATCH. FOG MAY BECOME
A PROBLEM IN THE EAST OVERNIGHT IF ENOUGH WIDESPREAD RAIN FALLS. BUT
FOR NOW LEFT MENTION OF ANY FOG OUT OF THE ZONES AS SIGNIFICANT
RAINFALL TOTALS MAY BE LIMITED WITH RESPECT TO TOTAL AREAL COVERAGE.
OTHERWISE...MODELS AR IN DECENT AGREEMENT WITH RESPECT TO AN MCS
THAT MAY CLIP OUR CWA ON FRIDAY. ORIGINALLY THE NAM HAD BEEN
TRENDING FURTHER SW OF OUR AREA...BUT THE 12Z AND 18Z RUN TRENDED
CLOSER TO THE LATEST GFS. CONSEQUENTLY...WENT WITH A BLEND OF THE
GFS AND NAM FOR THAT TIME PERIOD RESULTING IN CHANCE POPS IN OUR
SOUTH FRIDAY AFTERNOON AND EVENING AND A SLIGHT POP ELSEWHERE.
THEREAFTER...MODELS STILL ADVERTISE A COLD FRONT TO DROP INTO
EASTERN KENTUCKY LATE SATURDAY NIGHT INTO SUNDAY MORNING. THERE DOES
NOT APPEAR TO BE MUCH PUSH TO THIS SYSTEM AS MOST OF THE ENERGY AND
DYNAMICS FOR THIS SYSTEM PASSES MORE TO OUR NORTHEAST. HOWEVER WITH
BOTH THE GFS AND NAM IN GOOD AGREEMENT...GENERATING A BAND OF PRECIP
ALONG THE FRONTAL BOUNDARY ACROSS OUR AREA...DECIDED TO INCREASE
POPS TO HIGH CHANCE FOR THE END OF THE SHORT TERM PERIOD.
LONG TERM...SUNDAY AFTERNOON THROUGH THURSDAY
STILL SOME MAJOR DIFFERENCES IN THE MODELS CONCERNING THE
STRENGTH...LOCATION...AND TIMING OF SYSTEMS THROUGH THE EXTENDED
PERIOD. THE 06Z GFS HAD A MUCH LESS AMPLIFIED 5H PATTERN FROM
YESTERDAYS RUN. THE RESULTANT UPPER FLOW WOULD ALLOW FOR THE SURFACE
FRONT TO BECOME QUASI STATIONARY NEAR OUR CWA THROUGH THE MIDDLE OF
NEXT WEEK. THE ECMWF UPPER AIR PATTERN IS MORE AMPLIFIED...WITH A NW
FLOW ALOFT KEEPING THE FRONT SOUTH OF OUR CWA. ECMWF ALSO CONTINUES
TO BRING A DIFFUSE SURFACE TROUGH THROUGH ON SUNDAY. I PREFER THE
ECMWF SOLUTION FOR GUIDANCE IN THE EXTENDED FORECAST AGAIN TODAY.
ALSO USED HPC MANUAL PROG CHARTS...WHICH ARE SIMILAR TO THE ECMWF
SOLUTION. CONTINUED WITH 30/40 POPS FOR SUNDAY AFTERNOON FOR
SHRA/TSRA AS THE SURFACE TROUGH AND A VORT MAX MOVES THROUGH.
TAPERED POPS OFF SUNDAY NIGHT AS THE BOUNDARY DRIFTS SOUTH OF THE
AREA...AND HIGH PRESSURE BUILDS IN FROM THE NORTH. ADDED 20 POPS FOR
A SLIGHT CHANCE FOR SHRA/TSRA FROM LATE MONDAY NIGHT INTO THURSDAY
MORNING AS THE STATIONARY FRONT BEGINS MOVING NORTHEAST AS A WARM
FRONT. THIS SHOULD DRIFT THROUGH THE CWA BY WEDNESDAY AFTERNOON.
RAISED POPS TO 30 FOR THURSDAY AFTERNOON AS A COLD FRONT IS EXPECTED
TO EXTEND FROM PA TO A LOW IN NRN MISSOURI...THEN SW TO TEXAS.
INSTABILITY SHOULD BE INCREASING AHEAD OF THIS SYSTEM...AND THIS
COULD SPARK SOME TSRA. WENT A FEW DEGREES BELOW MOS MAX TEMPS
THROUGH MONDAY...THEN WENT SEVERAL DEGREES ABOVE MOS TUESDAY THROUGH
THURSDAY. ALSO USED 850MB ECMWF TEMPS AND HPC GUIDANCE FOR THE
MAX/MIN TEMP FORECAST.
1217 PM EDT THU MAY 18 2006
A QUICK UPDATE WILL BE ISSUED FOR SEVERE THUNDERSTORM WATCH NUMBER
363 EFFECTIVE UNTIL 0Z...OR 8 PM EDT FOR ROUGHLY NORTHEASTERN HALF
OF THE CWA.
1143 AM EDT THU MAY 18 2006
DECIDED TO INCREASE MAX TEMPS SLIGHTLY PER LATEST SFC OBS. WINDS
WILL PICK UP DRAMATICALLY WITH AND BEHIND THIS SHORT WAVE. WITH THE
POSSIBILITY OF WINDS MIXING DOWN AS THUNDERSTORMS DEVELOP AND MOVE
THROUGH THE AREA...AND PER THE LATEST SPC MESOSCALE DISCUSSION...
DECIDED TO ADD WORDING TO ZONES TO INCLUDE THE POTENTIAL FOR SMALL
HAIL AND GUSTY WINDS WITH ANY THUNDERSTORM ACTIVITY. ALSO MADE A
LAST MINUTE INCREASE TO THE POPS IN THE NORTH AND EAST.
UPDATED ZONES ALREADY SENT. ISC GRIDS UPDATED WITH CORRESPONDING
PRODUCTS OUT SHORTLY.
952 AM EDT THU MAY 18 2006
THIS MORNINGS SFC CHART INDICATES LAST NIGHTS COLD FRONT HAS PUSHED
THROUGH THE BULK OF THE CWA...STRETCHING BACK TO AN OPEN SFC WAVE
NEAR KHOP. THE FRONTAL BOUNDARY DISSECTS THE MID MISSISSIPPI VALLEY
FROM THERE TRAILING TO THE WEST. THE 850H FRONT IS ALMOST DIRECTLY
OVER THE CWA. THIS MORNINGS UPPER LEVEL CHARTS AND WATER VAPOR LOOP
ARE PICKING UP ON AN IMPRESSIVE SHORT WAVE NEAR CHICAGO. BOTH THE
NAM AND GFS HAVE THIS SHORTWAVE DIGGING INTO OUR AREA...OR MOVING
INTO THE SME/LOZ AREA BY EARLY EVENING...ABOUT 6 PM. FCST SOUNDINGS
SOUNDINGS ARE SHOWING A SUBSTANTIAL CAP OVER OUR AREA THROUGH TO
ABOUT 18Z. THIS CAP GET LIFTED OUT BY 21Z AS THE SHORTWAVE
APPROACHES OUR AREA. THE 12Z SOUNDING FROM ILN CONFIRMS THE
EXISTENCE OF THIS CAP...AND THE ILX SOUNDINGS SHOWS THIS CAP BEING
LIFTED. IN OTHER WORDS...MODELS HAVE A PRETTY GOOD HANDLE ON THE
TIMING AND STRENGTH OF THIS SHORTWAVE. THE ONLY DIFFERENCE IS THAT
THE 06Z NAM IS SLIGHTLY FURTHER WEST WITH THE POSITION OF THE VORT
LOBE THAN THE GFS AND SATELLITE...UPPER AIR CHARTS WOULD INDICATE.
FROM ALL APPEARANCES...THE 850H FRONT WILL BASICALLY REMAIN
STATIONED OVER OUR CWA...POSSIBLY DRIFTING TO THE SOUTH JUST A BIT.
THE SECOND SHORT WAVE WILL CATCH UP AND FORCE THE 850 FRONT THROUGH
THE REGION LATER THIS EVENING. THIS WILL KEEP THE THREAT OF AN
ISOLATED SHOWER IN THE PICTURE THROUGH THE MORNING HOURS. THE THREAT
OF SHOWERS AND SCATTERED THUNDERSTORMS INCREASES SIGNIFICANTLY
THROUGH THE AFTERNOON...AND EARLY EVENING HOURS AS THE SHORT WAVE
PASSES OVER EASTERN KENTUCKY. THE POTENTIAL FOR SMALL HAIL STILL
EXISTS WITH ANY THUNDERSTORM ACTIVITY.
THE ZONE FORECAST...AND ISC GRIDS ARE IN EXCELLENT SHAPE THIS
MORNING...HANDLING ALL THIS QUITE WELL. WILL UPDATE THE ZONES MAINLY
FOR MORNING AND AFTERNOON WORDING. HOWEVER...WITH SUBSTANTIAL
CLEARING AND THE 850 FRONT STALLING OUT ACROSS THE AREA...MAY TWEAK
HIGH TEMPS UP A DEGREE OR TWO. BUT WILL WAIT ANOTHER HOUR TO SEE HOW
LOCAL TEMPS RESPOND FIRST. CURRENTLY THE HOURLY TEMPS OBS ARE
RUNNING AS ADVERTISED IN THE ISC GRIDS...WITH THE ONLY EXCEPTION
BEING THE SOUTHWEST WHERE TEMPS ARE RUNNING A COUPLE DEGREES HIGHER.
UPDATED ZONES WILL BE OUT ABOUT 11 AM.
551 AM EDT THU MAY 18 2006
BULK OF THE PREFRONTAL CONVECTION HAS JUST ABOUT CLEARED THE ENTIRE
CWA. WINDS HAVE GONE CALM ENOUGH IN THE VALLEYS FOR SOME PATCHY FOG
TO FORM AS WELL AFTER THE OVERNIGHT PRECIP. COLD FRONT IS ACTUALLY
STILL NORTH OF THE AREA AT THIS TIME. EXPECT AT LEAST SCATTERED
CONVECTION TO REFIRE THIS AFTERNOON WITH THE BOUNDARY AND THE TROUGH
AXIS TO COME LATER TODAY. WILL CLEAN UP THE MORNING WORDING TO
ACCOUNT FOR THE QUICK EXIT OF THE PREFRONTAL SHOWERS. UPDATE OUT
SHORTLY.
300 AM EDT THU MAY 18 2006
COLD FRONT HAS JUST PASSED FGX. BAND OF CONVECTION OUT AHEAD OF THE
FRONT HAS WANED WITH TIME. IR SAT SHOWS WARMING CLOUD TOPS WITH
LIGHTING ON THE DECLINE AS WELL. EXPECT A GENERAL DECREASE IN
INTENSITY AND COVERAGE THROUGH THE REST OF THE MORNING. HAVE BEST
POPS IN THE SOUTHEAST AS MOST OF THE PRECIP WILL HAVE CLEARED MOST OF
THE CWA BY 10Z. PARTIAL CLEARING WILL THEN FOLLOW WITH GUSTY WEST
WINDS BEHIND THE FRONT. TROUGH AXIS WILL THEN APPROACH THIS AFTERNOON
WITH SOME SCATTERED CONVECTION POSSIBLE WITH THE STEEP LAPSE RATES IN
PLACE. LOW WETBULBS WILL YIELD THE POTENTIAL FOR SOME SMALL HAILERS.
MODELS CONTINUE TO TREND MCS ACTIVITY THURSDAY NIGHT INTO FRIDAY
FURTHER SOUTHWEST OF THE AREA. HAVE TRIMMED POPS BACK SIGNIFICANTLY
WITH GENERAL HEIGHT RECOVERY AND LACKING OF GOOD LOW LEVEL MOISTURE.
TEMPERATURES WILL MODERATE WITH TIME AS WESTERN RIDGE/EASTERN TROUGH
PATTERN GRADUALLY EASES UP. NEXT WEATHER MAKER ARRIVES LATE SATURDAY
INTO SUNDAY AS COLD FRONT TAKES AIM AT THE AREA. LATEST GFS HAS THIS
BOUNDARY STALLING ACROSS THE AREA WELL INTO NEXT WEEK...WITH
INTERMITTENT DISTURBANCES BRINGING SHOTS OF PRECIPITATION TO THE
AREA. CURRENTLY HAVE A DRY FORECAST AFTER SUNDAY. HAVE DECIDED TO LET
DAY SHIFT DIGEST ANOTHER MODEL RUN OF THIS SCENARIO BEFORE MAKING ANY
WHOLESALE CHANGES.
955 PM EDT WED MAY 17 2006
SFC CHART AND 88D INDICATES TSRA PRIMARILY NORTH OF THE OH RVR
MOVING EAST. SOME STORMS IN THIS AREA HAVE BEEN SVR WITH LARGE HAIL
THE PRIMARY THREAT. A COUPLE OF ROGUE TSRA HAVE POPPED UP SOUTH OF
CVG IN AN OUTFLOW BOUNDARY AND AN AREA WHERE SFC DWPTS ARE 50+ DEG
F. THESE STORMS ARE ALSO MOVING EAST TOWARDS OUR MOST NRN
COUNTIES...HOWEVER OUR DWPTS ARE IN THE MID 40S. EXPECT THESE STORMS
TO DIMINISH AS THEY LOSE THE DAYTIME HEATING AND MOVE INTO OUR MORE
STABLE AIR. WILL STILL KEEP SLGHT CHC POP IN OUR NRN COUNTIES BUT
WILL LOWER POPS ELSEWHERE FOR THE EARLY PART OF THE OVERNIGHT.
S/WV NOW ACROSS CNTRL IN/IL/NRN MO PROGGED TO MOVE THRU THE CWFA
AFTER MIDNIGHT. TIMING OF FNTL PASSAGE NOT FAVORABLE FOR TSRA
ACTIVITY. HOWEVER WITH UPPER LVL JET AND ACCOMPANYING LLVL INFLUX OF
MOISTURE WITH FNTL PASSAGE...THIS FNT SEEMS TO HAVE ENUF DYNAMICS TO
CREATE ITS OWN WX. WILL MAINTAIN TSRA FCST WITH FNTL PASSAGE BUT
WILL DOWNPLAY SVR POTENTIAL. REST OF FCST LOOKS GOOD AND ONLY A FEW
MINOR TWEAKS TO DWPTS AND QPF TO BLEND BETTER WITH ISC GRIDS.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
DUSTY
Hazardous weather outlook, May 18, 11:34 AM EST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
1234 PM EDT THU MAY 18 2006
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
1234 PM EDT THU MAY 18 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME
STORMS MAY CONTAIN HAIL AND STRONG WINDS...ESPECIALLY ALONG AND
NORTHEAST OF THE MOUNTAIN PARKWAY AND KENTUCKY STATE HIGHWAY 114.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY...ALONG AND SOUTHWEST OF A
LINE FROM MOUNT VERNON TO PINEVILLE.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
SATURDAY NIGHT THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO CALL IN ANY HAIL REPORTS THIS AFTERNOON AND
EVENING.
GEOGERIAN/RAY
In the hours before
Local storm report, May 18, 4:29 PM EST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
529 PM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG STANTON 37.85N 83.86W
05/18/2006 POWELL KY TRAINED SPOTTER
THREE TREES DOWN IN TOWN AND ONE OUT IN THE COUNTY. LOTS
OF LIMBS DOWN AS WELL.
&&
JCARICOLocal storm report, May 18, 4:37 PM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
537 PM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG 6 WNW IRVINE 37.73N 84.07W
05/18/2006 ESTILL KY LAW ENFORCEMENT
ONE TREE DOWN ON TROTTING RIDGE ROAD.
0445 PM BLIZZARD 3 ENE IRVINE 37.71N 83.92W
05/18/2006 ESTILL KY EMERGENCY MNGR
TREE DOWN ON TICKEY FORK ROAD. TREE FELL ON TRANSFORMER
AND TELEPHONE POLE.
&&
JCARICOLocal storm report, May 18, 4:39 PM EST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
539 PM EDT THU MAY 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 ENE IRVINE 37.71N 83.92W
05/18/2006 ESTILL KY EMERGENCY MNGR
TREE DOWN ON TICKEY FORK ROAD. TREE FELL ON TRANSFORMER
AND TELEPHONE POLE.
&&
JCARICOSpecial weather statement, May 18, 4:47 PM EST, 41 minutes before
KYZ114>117-182230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
547 PM EDT THU MAY 18 2006
KYZ114>117-182230-
OWSLEY-PERRY-CLAY-LESLIE-
547 PM EDT THU MAY 18 2006
...A STRONG THUNDERSTORM TO AFFECT THE AREA...
AT 547 PM EDT...11 MILES SOUTH OF BOONEVILLE...OR OVER
TRIXIE...MOVING EAST AT 35 MPH. THIS STORM WILL BE NEAR SAUL AROUND
555 PM EDT...BUCKHORN LAKE STATE RESORT PARK AROUND 600 PM
EDT...MOSLEY BEND AROUND 605 PM EDT...LAMONT AROUND 610 PM
EDT...AVAWAM AROUND 615 PM EDT. RESIDENTS SHOULD EXPECT GUSTY WINDS
OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL THAT COULD COVER
THE GROUND IN THESE AREAS.
PELTON
Special weather statement, May 18, 5:00 PM EST, 28 minutes before
KYZ068-079-080-182300-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
600 PM EDT THU MAY 18 2006
KYZ068-079-080-182300-
ROCKCASTLE-PULASKI-LAUREL-
600 PM EDT THU MAY 18 2006
...A STRONG THUNDERSTORM TO AFFECT THE AREA...
AT 600 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF SOMERSET...OR OVER SHOPVILLE...MOVING EAST AT 35 MPH. THIS STORM
WILL BE NEAR BLOSS AROUND 605 PM EDT...BILLOWS AROUND 610 PM
EDT...BUNCH AROUND 615 PM EDT...BERNSTADT AROUND 620 PM EDT...LONDON
AND PITTSBURG AROUND 625 PM EDT. RESIDENTS SHOULD EXPECT GUSTY WINDS
OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.
PELTON
Special weather statement, May 18, 5:08 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
608 PM EDT THU MAY 18 2006
KYZ088-115-117-118-120-182245-
PIKE-PERRY-LESLIE-LETCHER-HARLAN-
608 PM EDT THU MAY 18 2006
...A LINE OF SHOWERS AND STRONG THUNDERSTORMS TO AFFECT THE AREA...
AT 605 PM EDT...A LINE OF SHOWERS AND STRONG THUNDERSTORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF PIKEVILLE TO 10
MILES EAST OF HINDMAN TO 5 MILES SOUTHWEST OF HYDEN...MOVING
SOUTHEAST AT 40 MPH.
THE STORMS WILL BE NEAR CANADA AROUND 615 PM EDT...KIMPER AROUND 620
PM EDT...PHYLLIS AROUND 625 PM EDT...BOARD TREE AROUND 630 PM EDT...
BIGGS AROUND 635 PM EDT...
RESIDENTS SHOULD EXPECT GUSTY WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING AND SMALL HAIL IN THESE AREAS.
RAY
Thunderstorm Wind, Pulaski
- When
- May 18, 5:28 PM EST to 5:32 PM EST
- Where
- Pulaski County, Somerset
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.100, -84.600
Trees and power lines down in several locations throughout the county, including trees down in Bronston as well as near 192 and 3325 in the White Lily area, and power lines down on Clifty Road north of Somerset.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, May 18, 20061 death · 5 injured · $127,000 · 65 kt wind · 9 events
- Hail and Damaging Winds in Indiana, May 18, 20061 injured · $126,000 · 1.25 in hail · 25 events
- Lightning Strike in North Carolina, May 18, 2006$250,000 · 1 event
- Lightning Strike in Washington, May 18, 2006$35,000 · 1 event
- Damaging Wind in Georgia, May 18, 2006$30,000 · 1 event
- Damaging Wind in Virginia, May 18, 2006$30,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 18, 2006$30,000 · 60 kt wind · 1 event
- Hail and Damaging Winds in Indiana, May 18, 2006$24,000 · 1.75 in hail · 4 events
- Damaging Wind in Tennessee, May 18, 2006$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 18, 2006$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 18, 2006$25,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, May 18, 2006$25,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505160.